Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 94, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 29, 2012, 2:36 AM PDT. It took effect at Jun 29, 2012, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2012, 2:36 AM PDT (09:36 UTC)
- In effect from
- Jun 29, 2012, 1:00 PM PDT
- Expired
- Jun 29, 2012, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
014 WHUS76 KMTR 290936 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 236 AM PDT FRI JUN 29 2012 PZZ565-291045- /O.CAN.KMTR.SC.Y.0093.000000T0000Z-120629T1000Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 236 AM PDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ530-291745- /O.NEW.KMTR.SC.Y.0094.120629T2000Z-120630T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 236 AM PDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WEST TO SOUTHWEST WINDS 15 TO 25 KT WILL DEVELOP THIS AFTERNOON IN THE SAN FRANCISCO BAY. STRONGEST WINDS NEAR ANGEL ISLAND THROUGH THE WEST DELTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
300 WHUS76 KMTR 291624 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 924 AM PDT FRI JUN 29 2012 PZZ530-300030- /O.CON.KMTR.SC.Y.0094.120629T2000Z-120630T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 924 AM PDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WEST TO SOUTHWEST WINDS 15 TO 25 KT WILL DEVELOP THIS AFTERNOON IN THE SAN FRANCISCO BAY. STRONGEST WINDS WILL OCCUR NEAR ANGEL ISLAND THROUGH THE WEST DELTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
743 WHUS76 KMTR 292126 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 226 PM PDT FRI JUN 29 2012 PZZ530-300400- /O.CON.KMTR.SC.Y.0094.000000T0000Z-120630T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 226 PM PDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WEST TO SOUTHWEST WINDS 15 TO 25 KT WILL CONTINUE THROUGH THIS EVENING IN THE SAN FRANCISCO BAY. STRONGEST WINDS WILL OCCUR NEAR ANGEL ISLAND AND THROUGH THE WEST DELTA. WINDS WILL DIMINISH TO 5 TO 15 KT LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
845 WHUS76 KMTR 300355 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 855 PM PDT FRI JUN 29 2012 PZZ530-300500- /O.EXP.KMTR.SC.Y.0094.000000T0000Z-120630T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 855 PM PDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS FOR THE REMAINDER OF THE EVENING. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 28, 10:45 PM PDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 28, 10:45 PM PDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1045 PM PDT THU JUN 28 2012
.DISCUSSION...AS OF 8:59 PM PDT THURSDAY...STRATUS HAS FILLED IN
ALONG THE COAST THIS EVENING AND HAS BEGUN TO INTRUDE INLAND THROUGH
COASTAL GAPS AND VALLEYS. AN APPROACHING TROUGH SITUATED OFF THE
CALIFORNIA COAST WILL DEEPEN THE MARINE LAYER OVERNIGHT TO BETWEEN
1200 AND 1500 FEET. BOTH THE FORT ORD PROFILER AND BODEGA BAY
PROFILER PRESENTLY DEPICT THE MARINE LAYER TO BE AROUND 1200
FEET. THE TROUGH WILL ALSO CONTINUE TO STRENGTHEN THE ONSHORE
GRADIENT WHICH CURRENTLY STANDS AT NEARLY 7 MB FROM SFO-WMC AND
NEARLY 4 MB FROM SFO-SAC. THE DEEPER MARINE LAYER AND TIGHTER
ONSHORE GRADIENT WILL RESULT IN A DECENT ONSHORE PUSH OF THE
STRATUS OVERNIGHT AND INTO THE MORNING HOURS. TEMPERATURES ACROSS
THE REGION WILL DROP ON AVERAGE 5 DEGREES ON FRIDAY AS A RESULT OF
THE MORNING OVERCAST AND INLAND PUSH OF MARINE AIR. THE MARINE
LAYER WILL LIKELY DEEPEN FURTHER OVER THE WEEKEND AS A SLIGHTLY
DEEPER TROUGH MOVES ACROSS THE REGION. THE ONSHORE GRADIENT WILL
REMAIN MODERATELY STRONG AND NIGHT AND MORNING LOW CLOUDS WILL
PERSIST. TEMPERATURES WILL COOL SLIGHTLY THROUGH THE WEEKEND THEN
REBOUND EARLY NEXT WEEK AS HIGH PRESSURE BUILDS OVER THE EASTERN
PACIFIC. ALTHOUGH WE WILL SEE A SLIGHT WARMING TREND EARLY NEXT
WEEK TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL FOR THIS TIME
OF YEAR. MODELS ARE IN FAIRLY GOOD AGREEMENT AND THE FORECAST
REMAINS ON TRACK. NO UPDATED REQUIRED THIS EVENING.
&&
.AVIATION...AS OF 10:45 PM PDT THURSDAY...SURFACE GRADIENTS ARE
TRENDING MORE STRONGLY ONSHORE AND AN APPROACHING SHORTWAVE TROUGH
ALOFT WILL ENHANCE ONSHORE PUSH OVERNIGHT INTO FRIDAY.
THEREFORE...EXPECT LOW CIGS TO BECOME WIDESPREAD OVERNIGHT AND
REMAIN AT MOST TERMINALS UNTIL LATE MORNING OR EARLY AFTERNOON
FRIDAY. EARLY RETURN OF LOW CLOUDS EXPECTED AGAIN ON FRIDAY
EVENING.
VICINITY OF KSFO...IFR CIGS OVERNIGHT. CIGS MAY LIFT TO MVFR
AROUND MID MORNING ON FRIDAY BUT CLEARING NOT EXPECTED UNTIL ABOUT
19Z OR PERHAPS EVEN LATER. LOW CIGS WILL LIKELY RETURN BY 03Z ON
FRIDAY EVENING. WESTERLY WINDS AROUND 10 KNOTS
OVERNIGHT...INCREASING TO ABOUT 17G23 KNOTS IN THE AFTERNOON.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO EXCEPT SLIGHTLY EARLIER
CLEARING LIKELY ON FRIDAY.
MONTEREY BAY AREA TERMINALS...IFR CIGS OVERNIGHT...WITH LOCAL LIFR
CIGS POSSIBLE. SLOW CLEARING ON FRIDAY...PROBABLY NOT UNTIL EARLY
AFTERNOON AT KMRY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM UNTIL 3 AM
&&
PUBLIC FORECAST: CW
AVIATION/MARINE: DYKEMAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:05 PM PDT | Small Craft Advisory | MTR | 6 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.